MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. PACING/PSI KIT: 5 FR 2-L; CATHETER, ELECTRODE RECORDING

ARROW INTERNATIONAL INC. PACING/PSI KIT: 5 FR 2-L; CATHETER, ELECTRODE RECORDING
Catalog Number AI-07155-KS
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported by the rn that a temporary pacemaker was inserted in a patient.The temporary pacer wire was moved by the doctor to 51cm and a chest x-ray was ordered to confirm it was at the right site.The results of the chest x-ray showed that the pacer was moved too far in.The doctor came to move it again but before she moved it , it was noticed that there was blood return from the balloon site.Therefore the temporary pacer was removed.There was no patient death or serious injury or reported.Patient current condition reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of balloon leak/rupture in use is confirmed.Upon visual inspection, the balloon was found torn.Additionally, the 3cc luer-lock syringe was found connected to the inflation lumen.The maximum capacity of the balloon is 0.75cc and it should not be exceeded.The root cause of the torn balloon is undetermined, but a potential cause of the burst balloon is due to over-inflation from the use of the 3cc syringe.The specific lot number was not reported, but a device history record (dhr) review was conducted for the lot numbers shipped to this account with no relevant findings.All devices passed manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risks.This will be monitored for any developing trends.No further action required at this time.

Brand Name
PACING/PSI KIT: 5 FR 2-L
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key7948476
Report Number3010532612-2018-00309
Device Sequence Number2255013
Product Code DRF
UDI-Device Identifier00801902004536
UDI-Public00801902004536
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K945229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAI-07155-KS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1